Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 35, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 23, 2008, 5:53 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 23, 2008, 6:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 25 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:05 PM EDT | TSTM WND DMG | 1 N Maysville, NC | TREE DOWN ON SOUTHBOUND SIDE OF HIGHWAY 17 ONE MILE NORTH OF MAYSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 232153
TORMHX
NCC049-103-133-232230-
/O.NEW.KMHX.TO.W.0035.080623T2153Z-080623T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MAYSVILLE...OR ABOUT 10 MILES NORTH OF PUMPKIN CENTER...MOVING EAST
AT 23 MPH.
* THE TORNADO WILL BE NEAR...
MAYSVILLE BY 605 PM EDT...
BELGRADE BY 605 PM EDT...
CATFISH LAKE BY 620 PM EDT...
GREAT LAKE BY 630 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3483 7704 3481 7705 3481 7708 3480 7710
3479 7716 3486 7744 3500 7740 3495 7701
3483 7701
TIME...MOT...LOC 2153Z 283DEG 20KT 3492 7730
$$1 follow-up statement
000
WWUS52 KMHX 232214
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT MON JUN 23 2008
NCC049-103-133-232230-
/O.CON.KMHX.TO.W.0035.000000T0000Z-080623T2230Z/
JONES NC-CRAVEN NC-ONSLOW NC-
613 PM EDT MON JUN 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN ONSLOW...SOUTHERN CRAVEN AND SOUTHEASTERN JONES
COUNTIES...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES EAST OF
MAYSVILLE...OR ABOUT 13 MILES NORTHEAST OF PINEY GREEN...MOVING EAST
AT 20 MPH.
THE TORNADO WILL BE NEAR...
CATFISH LAKE BY 620 PM EDT...
GREAT LAKE BY 630 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3483 7704 3481 7705 3481 7708 3480 7710
3479 7716 3486 7744 3500 7740 3495 7701
3483 7701
TIME...MOT...LOC 2213Z 283DEG 20KT 3489 7717
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 23, 3:25 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 23, 3:25 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 325 PM EDT MON JUN 23 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND MOVE OFF THE COAST EARLY TUESDAY. HIGH PRESSURE OVER THE SOUTHERN APPALACHIANS TUESDAY WILL BUILD INTO THE CAROLINAS TUESDAY NIGHT AND GRADUALLY BECOME ABSORBED INTO THE LARGE HIGH OFF THE ATLANTIC COAST. A TROF OF LOW PRESSURE WILL SET UP OVER THE COASTAL PLAINS LATE IN THE WEEK. A COLD FRONT WILL APPROACH FROM THE NORTH SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... BUSY AFTERNOON WITH SEVERE THUNDERSTORM WATCH 599 UNTIL 10 PM FOR ALL OF THE FORECAST AREA EXCEPT DARE...HYDE AND TYRRELL COUNTIES. STRONG UPPER SHORTWAVE PASSES THROUGH THIS EVENING AHEAD OF COLD FRONT WITH STRONG DYNAMICS. WENT WITH 50 PERCENT POPS ACROSS THE BOARD UNTIL LATE EVENING...THEN TAPERED OFF FROM WEST TO EAST. GUIDANCE TEMPS IN CLOSE AGREEMENT AND ACCEPTED. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... FRONT WILL MOVE OFF THE COAST EARLY TUESDAY WITH DRY WEST FLOW SETTING UP. MOST AREAS WILL SEE UPPER 80S TO LOWER 90S EXCEPT FOR THE OUTER BANKS WHERE MID 80S EXPECTED...ALL UNDER MOSTLY SUNNY SKIES. DRY WEATHER WILL CONTINUE INTO THURSDAY. HIGH PRESSURE OVER THE SOUTHERN APPALACHIANS TUESDAY WILL SLOWLY BECOME ABSORBED INTO THE LARGE SURFACE RIDGE OFF THE COAST WITH A VERY WARM SOUTHWEST FLOW. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE COASTAL PLAINS TROF SETS UP LATE IN THE WEEK BRINGING A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS FRIDAY INTO THE WEEKEND. BACKDOOR FRONT APPROACHES FROM THE NORTH ON SUNDAY AND BECOMES STATIONARY NEAR THE VA/NC BORDER. RAIN CHANCES INCREASED FOR SUNDAY AND MONDAY AS A RESULT. && .AVIATION /19Z TODAY THROUGH SATURDAY/... CONVECTION CONTS NEAR IMD CST BUT HAS BEEN SLOW TO DEVLP OVER LAND. WITH RIGHT REAR OF UPR JET OVER REGION AND DECENT INSTAB STILL EXPECT A FEW STORMS TO FIRE INLAND THIS AFTN AND EARLY EVENING. MOST OF THE CONVECTION WILL END OVER NIGHT AS UPR TRF SHIFTS TO THE CST AND DRIER AIR SPREAD IN. OVERALL KEPT MAINLY VFR GOING THIS AFTN AND TONIGHT. CONTINUED MAINLY VFR REST OF PD AS WEAK RIDGING DEVELOPS ALOFT INTO THE WEEKEND. WITH LIGHT WINDS COULD BE SOME LATE NIGHT FOG TUE NIGHT BUT ANY CONVECTION LOOKS FAIRLY LIMITED. && .MARINE... EXPECT MAINLY S/SW WINDS OVERNIGHT OUTSIDE OF CONVECTION. WEAK FRONT IS EXPECTED TO REACH CST EARLY TOMORROW THEN WASHOUT. WILL HAVE LIGHT WINDS TUE INTO WED WITH VARIABLE DIR LATE AT NIGHT AND DURING THE MORNING WITH MORE SW DIR EXPECTED IN THE AFTN AS SEA BRZ DEVELOPS. LATER IN THE WEEK MORE PRONOUNCED S/SW FLOW EXPECTED WITH HIGH PRES OFFSHR AND TRF TO THE W. SPEEDS EXPECTED TO REACH 15 TO 20 KTS AT TIMES THU INTO THE WEEKEND. WAVEWATCH HAS BACKED OFF THE SE SWELL A BIT SHOWING IT MAINLY AROUND 3 FT LATE IN THE WEEK. THIS SWELL COMBINED WITH DECENT WIND WAVE WILL PUSH SEAS TO 5 FT...MAY AT TIMES REACH 6 FT CNTRL WTRS THU NIGHT INTO THE WEEKEND && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...HSA AVIATION...RF MARINE...RF
Hazardous weather outlook, Jun 23, 4:56 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 456 AM EDT MON JUN 23 2008 NCZ029-044-079-080-090>095-098-103-104-240900- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 456 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA AS A STRONG UPPER LEVEL DISTURBANCE NEARS THE AREA. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH HEAVY RAINFALL IS ALSO POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ045>047-081-240900- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 456 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA AS A STRONG UPPER LEVEL DISTURBANCE NEARS THE AREA. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH HEAVY RAINFALL IS ALSO POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. SMOKE FROM THE EVANS ROAD WILDFIRE WILL CONTINUE TO AFFECT MAINLAND HYDE AND DARE COUNTIES AS WELL AS PORTIONS OF TYRRELL AND WASHINGTON COUNTIES. MOTORISTS TRAVELING IN THE AREA SHOULD BE ADVISED OF POTENTIAL REDUCED VISIBILITIES AT TIMES WITH THE SMOKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMOKE MAY CONTINUE TO AFFECT THE AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 23, 2:45 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 245 PM EDT MON JUN 23 2008 NCZ045-103-231945- WASHINGTON-OUTER BANKS DARE- INCLUDING THE CITIES OF...PLYMOUTH...KILL DEVIL HILLS... KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 245 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS OVER WASHINGTON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER WASHINGTON COUNTY...MOVING NORTHEAST AROUND 25 MILES AN HOUR. THESE STORMS WILL PRODUCE HEAVY RAIN...GUSTY WINDS UP TO 30 MILES AN HOUR AND CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON AREA ROADS AND LOW VISIBILITIES.
Special weather statement, Jun 23, 4:08 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 408 PM EDT MON JUN 23 2008 NCZ080-092>094-232115- JONES-BEAUFORT-PAMLICO-CRAVEN- 408 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PAMLICO...BEAUFORT AND JONES COUNTIES UNTIL 515 PM EDT... AT 408 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 11 MILES NORTH OF NEW BERN TO 26 MILES WEST OF NEW BERN...MOVING EAST AT 21 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 420 PM EDT...JAMES CITY AT 440 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
Special weather statement, Jun 23, 4:37 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 437 PM EDT MON JUN 23 2008 NCZ090>092-232130- DUPLIN-JONES-LENOIR- 437 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT LENOIR...JONES AND DUPLIN COUNTIES UNTIL 530 PM EDT... AT 437 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM NORTH CENTRAL DUPLIN COUNTY TO WEST CENTRAL DUPLIN COUNTY...OR FROM 14 MILES SOUTHEAST OF MOUNT OLIVE TO 11 MILES SOUTH OF WARSAW...MOVING EAST AT 19 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KORNEGAY AT 445 PM EDT...ROSE HILL AT 450 PM EDT...BEULAVILLE AT 455 PM EDT...DEEP RUN AT 500 PM EDT...PINK HILL AT 505 PM EDT...GREENEVERS AT 510 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
Special weather statement, Jun 23, 5:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 PM EDT MON JUN 23 2008 NCZ080-092>094-232215- JONES-BEAUFORT-PAMLICO-CRAVEN- 515 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PAMLICO...BEAUFORT AND JONES COUNTIES UNTIL 615 PM EDT... AT 515 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF NEW BERN TO 9 MILES SOUTHWEST OF JAMES CITY...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JAMES CITY AT 520 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
Local storm report, Jun 23, 5:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PINK HILL 35.06N 77.74W
06/23/2008 LENOIR NC PUBLIC
LARGE TREE BLOWN OVER NEAR THE INTERSECTION OF HWY 11 AND
BROADWAY ST IN PINK HILL
&&
JSCHULZSpecial weather statement, Jun 23, 5:33 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 533 PM EDT MON JUN 23 2008 NCZ098-232215- ONSLOW- 533 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 615 PM EDT... AT 533 PM EDT...THERE WERE STRONG THUNDERSTORMS 8 MILES NORTHWEST OF HALF MOON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DEPPE AT 600 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RICHLANDS...KELLUM AND SILVERDALE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:10 AM EDT | Special Marine Warning | MHX | 65 min | |
| Jun 23, 6:13 AM EDT | Special Marine Warning | MHX | 47 min | |
| Jun 23, 11:21 AM EDT | Special Marine Warning | MHX | 54 min | |
| Jun 23, 12:11 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 23, 1:12 PM EDT | Special Marine Warning | MHX | 63 min | |
| Jun 23, 2:10 PM EDT | Special Marine Warning | MHX | 95 min | |
| Jun 23, 4:47 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 43 min |
| Jun 23, 5:28 PM EDT | Tornado Warning | MHX | Jones | 47 min |
| Jun 23, 6:40 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Onslow | 50 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.